Journal of Inequalities and Applications
Volume 2 (1998), Issue 2, Pages 99-119
Maximal inequalities for bessel processes
1Institute of Mathematics, University of Aarhus, Ny Munkegade, Aarhus 8000, Denmark
2Department of Mathematics, University of Zagreb, Bijenička 30, Zagreb 10000, Croatia
Received 18 February 1997
Copyright © 1998 S. E. Graversen and G. Peškir. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
It is proved that the uniform law of large numbers (over a random parameter set) for the -dimensional () Bessel process started at 0 is valid:
for all stopping times for . The rate obtained (on the right-hand side) is shown to be the best possible. The following inequality is gained as a consequence:
for all stopping times for , where the constant satisfies
as . This answers a question raised in . The method of proof relies upon representing the Bessel process as a time changed geometric Brownian motion. The main emphasis of the paper is on the method of proof and on the simplicity of solution.